MAUDE Adverse Event Report: 3M HEALTH CARE NEXCARE(TM) WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE

3M HEALTH CARE NEXCARE(TM) WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burning Sensation (2146); Blister (4537); Skin Inflammation/ Irritation (4545)
Date of Event 10/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information not provided.The product has a 5 year shelf life claim.No sample has been received for analysis.The 2-year complaint history was reviewed for the product's global sales code (gsc) of sxj and reported failure.No trends were observed.3m will continue to monitor.Test results confirm the biocompatibility of nexcare¿ waterproof bandages for their intended use.In addition to performing clinical studies, 3m¿ monitors its medical devices with manufacturing controls, including in-process specifications, release specifications and testing.
 
Event or Problem Description
A (b)(6) years old female customer alleged she applied the referenced bandage on a biopsied wound on her left arm on (b)(6) 2020.The customer stated she washed the area with dove soap and dried before she applied the bandage.She reported that the bandage was in place for about 8 to 12 hours.She didn't feel irritated while wearing the bandage, but alleged when she removed the bandage, she noticed the area was red and with raised blisters where the pad on the bandage was on her skin.The customer reported she went for a checkup related to the biopsy, so she inquired about the reaction from the dermatologist.The dermatologist confirmed it was an allergic reaction.The customer reported that the dermatologist gave her a contact dermatitis cream to use on the area.Customer reported the area looks much better after she used the cream for two weeks.The customer reported she used the bandage again on (b)(6) 2020 on her right arm where there was no wound just to see if she'll get the same reaction from the bandage.Customer alleged she noticed the same reaction (very raised, red and irritated).Customer alleged her right arm still has the blisters and still itches.She has been using the ointment from the dermatologist on the area.The customer stated she is allergic to latex and the reaction she had with the tape was the same reaction she had in the past with latex.No medical history reported.

Brand Name
NEXCARE(TM) WATERPROOF BANDAGES
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key10878284
Report Number2110898-2020-00059
Device Sequence Number3949849
Product Code KGX
UDI-Device Identifier00051131995246
UDI-Public051131995246
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberN/A
Device Catalogue Number588-20PB
Device Lot Number20206M
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR